Alabama, 2008Hail and Damaging Winds in Alabama, August 2, 2008
August 2, 2008 · NWS HUN · 40 events in 5 counties and zones
A strong cold front pushed through the Tennessee Valley and into northern Alabama during the afternoon hours. Abundant instability set the stage for the development of numerous severe thunderstorms capable of producing golf ball size hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through the Tennessee Valley and into northern Alabama during the afternoon hours. Abundant instability set the stage for the development of numerous severe thunderstorms capable of producing golf ball size hail. Also, a few severe thunderstorms produced severe straight line wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 2, 12:56 PM CST, 4 minutes earlier.
Area forecast discussion, Aug 2, 12:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CDT SAT AUG 2 2008
.DISCUSSION...HEAT INDICES AT A FEW LOCATIONS ARE BEGINNING TO
REACH/EXCEED 110 DEGREES...MAINLY FOR AREAS ALONG AND W OF I-65.
HOWEVER...DEW PTS HAVE BEGUN TO MIX DOWN WITHIN THE PAST FEW HRS
WITH THE SFC INVERSION BREAKING AS EVIDENCED BY THE CONVECTION
DEVELOPING ACROSS THE NRN HALF OF THE FORECAST AREA. CONVECTION
LOOKS TO BE DEVELOPING AHEAD OF A WEAK SFC FRONT DRAPED ACROSS NRN
TN. MUCH OF THE EXCESSIVE HEATING CONTINUES TO BE DRIVEN BY A
STRONG UPPER RIDGE PATTERN CENTERED OVER THE PLAINS STATES AND
LEADING INTO THE SE REGION. THE CONVECTION THOUGH SHOULD BEGIN TO
QUICKLY DIMINISH THIS EVENING WITH THE LOSS OF MAX HEATING.
THE MAIN FORECAST QUESTION THIS AFTERNOON WILL BE WHETHER TO
EXTEND THE HEAT ADVISORY INTO SUN. THE MODELS SHOW THE WEAK SFC
FRONT TO THE N MOVING SWD THROUGH THE AREA LATER TONIGHT AND EARLY
SUN WITH SOME SLIGHTLY DRIER AIR IN TOW. COMPRESSIONAL HEATING
EFFECTS ALONG THE BOUNDARY MAY ALLOW AFTERNOON TEMPS SUN TO AGAIN
REACH THE MID TO UPPER 90S RANGE...DEW PTS THOUGH MAY FALL INTO
THE LOWER TO MID 60S RANGE IF THE GUIDANCE IS CLOSE WHICH MAY KEEP
AFTERNOON HEAT INDICES SUN JUST BELOW 105 DEGREES. IF A HEAT
ADVISORY IS AGAIN REQUIRED FOR SUN...IT MAY VERY WELL BE FOR AREAS
ALONG AND W OF I-65 WHERE SLIGHTLY HIGHER AFTERNOON TEMPS ARE
XPCTED. EVENING/MIDNIGHT SHIFT MAY GET A BETTER HANDLE ON THIS
SITUATION AS THE 00Z GUIDANCE BEGINS TO COME IN. WITH THE FRONT
MOVING THROUGH THE AREA EARLY SUN...NOT XPCTING ANY REAL
CONVECTIVE COVERAGE TO DEVELOP ALTHOUGH CERTAINLY WOULD NOT RULE
OUT A ROUGE TSTM SUN AFTERNOON...BUT NOT ENOUGH CONFIDENCE TO
INCLUDE IN THE FORECAST AT THIS TIME.
DEW PTS LOOK TO RECOVER BY THE START OF THE NEW WORK WEEK AND WITH
THE UPPER RIDGE EXPANDING SLIGHTLY TO THE E...HEAT ADVISORIES MAY
VERY WELL BE WARRANTED MON AND TUE WITH LITTLE IN THE WAY OF ANY
AFTERNOON CONVECTION XPCTED. BY MID WEEK...THE MODELS FINALLY SHOW
THE UPPER RIDGE PATTERN WEAKENING OVER THE REGION WITH EMBEDDED
DISTURBANCES ALOFT BEGINNING TO APPROACH THE OH/TN VALLEYS. IN
ADDITION...THE EXTENDED GUIDANCE/HPC PROGS POINT TO ANOTHER WEAK
SFC FRONT DROPPING INTO THE TN VALLEY BY THU. ALL OF THIS POINTS
TO SOME RELIEF FROM THE EXCESSIVE HEATING PATTERN WITH CHANCES FOR
SHOWERS/TSTMS RETURNING...ESPECIALLY IF THE BOUNDARY STALLS ACROSS
OR NEAR THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 70 97 69 97 72 / 20 10 10 10 10
SHOALS 70 98 69 98 73 / 20 10 10 10 10
CULLMAN 71 97 70 96 71 / 20 10 10 10 10
FAYETTEVILLE 70 96 68 95 70 / 20 10 10 10 10
ALBERTVILLE 71 97 72 98 72 / 20 10 10 10 10
FORT PAYNE 68 97 67 96 70 / 20 10 10 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
DG.09Hazardous weather outlook, Aug 2, 12:07 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT SAT AUG 2 2008
ALZ001>010-016-TNZ076-096-097-031000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
107 PM CDT SAT AUG 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A WEAK COLD FRONT WILL APPROACH THE REGION TODAY...PRODUCING
ISOLATED SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY THREAT
BEING DAMAGING WIND GUSTS TO AROUND 60 MPH.
OTHERWISE...EXPECT HOT AND HUMID CONDITIONS THIS AFTERNOON WITH HEAT
INDICES BETWEEN 105 AND 110. AS A RESULT A HEAT ADVISORY IS IN
EFFECT FOR THE ENTIRE AREA UNTIL 7 PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ABNORMALLY HOT CONDITIONS WILL CONTINUE THROUGH MIDWEEK...WITH
HIGH TEMPERATURES IN THE MID AND UPPER 90S AND HEAT INDICES AROUND 105.
THE PERIOD WEDNESDAY THROUGH FRIDAY WILL SEE THE RETURN OF SHOWERS
AND THUNDERSTORMS TO THE AREA..
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
SS
In the hours before
Special weather statement, Aug 2, 12:24 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
124 PM CDT SAT AUG 2 2008
TNZ097-021900-
FRANKLIN-
124 PM CDT SAT AUG 2 2008
...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 200
PM CDT...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEWANEE...OR 10 MILES EAST OF WINCHESTER...
MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHERWOOD.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
SS
Special weather statement, Aug 2, 12:31 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
131 PM CDT SAT AUG 2 2008
ALZ005-021900-
LIMESTONE-
131 PM CDT SAT AUG 2 2008
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 200 PM CDT...
AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAIRO...OR 12 MILES WEST OF ATHENS...MOVING
SOUTHEAST AT 15 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CAIRO.
COXEY.
RIPLEY.
TANNER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
SS
Thunderstorm Wind, Lauderdale
- When
- August 2, 1:00 PM CST to 1:05 PM CST
- Where
- Lauderdale County, 0.57 mi E of North Florence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.829, -87.670
A severe thunderstorm downed a tree across Rickwood road in northern Florence.
Hail, Madison
- When
- August 2, 1:19 PM CST to 1:23 PM CST
- Where
- Madison County, 0.93 mi SSE of Cluttsville
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.817, -86.766
Nickel size hail was reported at 107 Pine Knoll Lane.
Hail, Madison
- When
- August 2, 1:50 PM CST to 1:52 PM CST
- Where
- Madison County, Gurley
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.700, -86.380
Penny sized hail was reported in Gurley.
Hail, Madison
- When
- August 2, 2:10 PM CST
- Where
- Madison County, 0.57 mi ESE of Gurley
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.696, -86.371
Golf ball size hail was reported by the Gurley Fire Department.
Thunderstorm Wind, Lawrence
- When
- August 2, 2:12 PM CST to 2:17 PM CST
- Where
- Lawrence County, 0.57 mi W of Chalybeate Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -87.230
A severe thunderstorm downed a few trees along County Road 214 near Chalybeate Springs.
Hail, Madison
- When
- August 2, 2:39 PM CST to 2:41 PM CST
- Where
- Madison County, 0.69 mi N of New Market
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.910, -86.430
Nickel size hail fell in the New Market area.
Hail, Madison
- When
- August 2, 2:42 PM CST to 2:44 PM CST
- Where
- Madison County, 0.69 mi S of Bloucher Ford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.860, -86.480
Quarter size hail was reported between Meridianville and New Market.
Hail, Madison
- When
- August 2, 2:45 PM CST to 2:47 PM CST
- Where
- Madison County, 0.95 mi E of Buckhorn
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.872, -86.453
Penny size hail was reported near Buckhorn High School in northeastern Madison county.
Hail, Madison
- When
- August 2, 2:48 PM CST to 2:50 PM CST
- Where
- Madison County, 0.57 mi W of Deposit
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -86.480
Quarter size hail covered the ground and knocked leaves off trees 5 miles east of Meridianville. In addition, winds from the severe thunderstorm caused an apple tree to split in half.
Hail, Madison
- When
- August 2, 3:00 PM CST to 3:02 PM CST
- Where
- Madison County, 1.66 mi SE of Bell Factory
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.806, -86.456
Penny size hail was reported at the intersection of Maysville road and Bell Factory road.
Thunderstorm Wind, Colbert
- When
- August 2, 3:00 PM CST to 3:05 PM CST
- Where
- Colbert County, 2.91 mi ESE of Ford City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.758, -87.476
A severe thunderstorm knocked down a few power lines along Wallace Mill Road.
Thunderstorm Wind, Colbert
- When
- August 2, 3:10 PM CST to 3:15 PM CST
- Where
- Colbert County, 0.89 mi NE of Underwood Xrds
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.520
Severe thunderstorm winds slightly damaged two buildings at the Galaxy Flea market and downed power lines on 2nd street.
Thunderstorm Wind, Colbert
- When
- August 2, 3:18 PM CST to 3:23 PM CST
- Where
- Colbert County, 2.42 mi ESE of Underwood Xrds
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.742, -87.489
A severe thunderstorm downed a few trees on Hatton School Road.
Thunderstorm Wind, Colbert
- When
- August 2, 3:20 PM CST to 3:25 PM CST
- Where
- Colbert County, 0.41 mi SW of Leighton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.696, -87.525
A few power lines were downed by severe thunderstorm winds near Colbert County High School.
Thunderstorm Wind, Colbert
- When
- August 2, 3:20 PM CST to 3:25 PM CST
- Where
- Colbert County, 1.49 mi SSE of Emco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.590
Severe thunderstorm winds downed a few power lines on 2nd street near Wise Alloys.
Hail, Madison
- When
- August 2, 3:30 PM CST to 3:32 PM CST
- Where
- Madison County, 2.21 mi N of Lily Flag
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.682, -86.564
Quarter size hail was reported in the Jones Valley Area of southeast Huntsville.
Hail, Madison
- When
- August 2, 3:33 PM CST to 3:38 PM CST
- Where
- Madison County, 1.84 mi ESE of Huntsville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.720, -86.590
Quarter size hail was reported between Huntsville Hospital and Parkway Place Mall.
Hail, Madison
- When
- August 2, 3:35 PM CST to 3:40 PM CST
- Where
- Madison County, 0.89 mi SE of Haden
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 34.670, -86.510
A COCORAHS station reported nickel size hail in southeast Huntsville.
Hail, Madison
- When
- August 2, 3:38 PM CST to 3:42 PM CST
- Where
- Madison County, 2.86 mi WNW of Haden
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.691, -86.568
A severe thunderstorm produced hail golf ball size hail at the intersection of Airport Road and Whitesburg Drive.
Thunderstorm Wind, Lauderdale
- When
- August 2, 3:40 PM CST to 3:45 PM CST
- Where
- Lauderdale County, 0.11 mi W of Weeden Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.830, -87.622
Severe thunderstorm winds downed a tree along Kentucky Avenue.
Hail, Madison
- When
- August 2, 3:42 PM CST
- Where
- Madison County, 1.4 mi S of Lily Flag
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -86.574
A severe thunderstorm produced nickel size hail near South Memorial Parkway in southern Huntsville.
Hail, Madison
- When
- August 2, 3:45 PM CST to 3:50 PM CST
- Where
- Madison County, 1.29 mi WNW of Farley
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 34.608, -86.590
A severe thunderstorm produced golf ball sized hail which heavily damaged two cars in south Huntsville.
Thunderstorm Wind, Colbert
- When
- August 2, 3:45 PM CST to 3:50 PM CST
- Where
- Colbert County, 1.14 mi E of Colbert Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.670, -87.680
A severe thunderstorm downed a tree near Cook Lane.
Hail, Madison
- When
- August 2, 3:47 PM CST to 3:49 PM CST
- Where
- Madison County, 0.93 mi NNE of Farley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.613, -86.565
A severe thunderstorm produced penny size hail in southeast Huntsville.
Thunderstorm Wind, Colbert
- When
- August 2, 3:50 PM CST to 3:55 PM CST
- Where
- Colbert County, 1.29 mi NW of Colbert Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.685, -87.713
Severe thunderstorm winds downed a tree on Milk Springs Road.
Hail, Cullman
- When
- August 2, 4:00 PM CST to 4:05 PM CST
- Where
- Cullman County, Fairview
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -86.680
A severe thunderstorm produced golf ball size hail in the Fairview community.
Hail, Lauderdale
- When
- August 2, 4:00 PM CST to 4:05 PM CST
- Where
- Lauderdale County, 1.13 mi E of Green Hill
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -87.480
Golf ball size hail was reported at the intersection of County Roads 33 and 144.
Thunderstorm Wind, Colbert
- When
- August 2, 4:00 PM CST to 4:05 PM CST
- Where
- Colbert County, 2.38 mi WSW of Colbert Hgts
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.660, -87.740
Severe thunderstorm winds downed two trees on Underwood Mountain Road.
Hail, Cullman
- When
- August 2, 4:05 PM CST to 4:10 PM CST
- Where
- Cullman County, 0.69 mi S of Fairview
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.240, -86.680
Golf ball size hail was reported in Fairview near highway 69.
Hail, Cullman
- When
- August 2, 4:05 PM CST to 4:07 PM CST
- Where
- Cullman County, 0.9 mi SE of Baileyton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.260, -86.610
Penny size hail was reported near highway 69 and School House Road in Baileyton.
Hail, Cullman
- When
- August 2, 4:10 PM CST to 4:12 PM CST
- Where
- Cullman County, 0.9 mi SE of Baileyton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.260, -86.610
Quarter size hail was reported by the Sheriff department.
Hail, Lauderdale
- When
- August 2, 4:13 PM CST to 4:18 PM CST
- Where
- Lauderdale County, 0.57 mi W of Green Hill
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.970, -87.510
Golf ball size hail was reported along County Road 33.
Hail, Lauderdale
- When
- August 2, 4:15 PM CST to 4:20 PM CST
- Where
- Lauderdale County, 0.89 mi SW of Center Star
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.460
Golf ball size hail was reported in the Center Star community.
Hail, Lauderdale
- When
- August 2, 4:15 PM CST to 4:20 PM CST
- Where
- Lauderdale County, 0.09 mi WNW of Upper Green Hill
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.981, -87.501
Golf ball size hail was reported at the intersection of County Road 25 and highway 64 in the Center Hill community.
Thunderstorm Wind, Lauderdale
- When
- August 2, 4:15 PM CST to 4:20 PM CST
- Where
- Lauderdale County, 1.83 mi ESE of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -87.470
A severe thunderstorm downed a few large limbs along County Road 33 near Center Hill.
Thunderstorm Wind, Lauderdale
- When
- August 2, 4:15 PM CST to 4:20 PM CST
- Where
- Lauderdale County, 1.83 mi WSW of Green Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -87.530
A severe thunderstorm downed two trees behind the Green Hill funeral home.
Thunderstorm Wind, Lauderdale
- When
- August 2, 4:15 PM CST to 4:20 PM CST
- Where
- Lauderdale County, 0.57 mi W of Upper Green Hill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.980, -87.510
A severe thunderstorm downed a few trees and power lines on County Road 33 near Green Hill. Multiple houses, which were still under construction received slight to moderate damage. Lumber from one of the houses was blown into the roadway.
Thunderstorm Wind, Lauderdale
- When
- August 2, 4:25 PM CST to 4:30 PM CST
- Where
- Lauderdale County, 0.57 mi W of Mitchelltown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -87.430
A severe thunderstorm downed a tree and blew around scrap metal near the intersection of County roads 33 and 76.
Thunderstorm Wind, Lauderdale
- When
- August 2, 4:25 PM CST to 4:30 PM CST
- Where
- Lauderdale County, 0.57 mi E of Center Star
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -87.440
A severe thunderstorm downed a few trees and power lines along County Road 33 just north of Highway 72.
Thunderstorm Wind, Lauderdale
- When
- August 2, 4:30 PM CST to 4:35 PM CST
- Where
- Lauderdale County, 1.44 mi SSW of Mitchelltown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.427
A severe thunderstorm downed a tree on U.S. Highway 72 near Bluewater Road in the Elgin area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 2 to 3, 2008$15 million · 1 in hail · 98 events
- Damaging Winds and High Wind in Colorado, August 2, 20081 death · 6 injured · 58 kt wind · 4 events
- Rip Current in Indiana, August 2, 20081 death · 1 event
- Excessive Heat in Louisiana, August 2, 20081 death · 1 event
- Hail and Damaging Winds in Georgia, August 2, 20082 injured · $1.9 million · 1.75 in hail · 27 events
- Hail and Damaging Winds in Louisiana, August 2 to 3, 2008$1.7 million · 65 kt wind · 19 events
- Hail and Damaging Wind in North Dakota, August 2, 2008$935,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Carolina, August 2, 2008$510,000 · 1 in hail · 25 events
- Hail and Damaging Winds in Alabama, August 2, 2008$209,000 · 1.75 in hail · 36 events
- Flash Flooding and Heavy Rain in Vermont, August 2, 2008$385,000 · 4 events
- Flash Flooding and Hail in Mississippi, August 2 to 3, 2008$135,000 · 1.75 in hail · 22 events
- Flash Flooding and Hail in North Carolina, August 2, 2008$106,000 · 1.75 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130667, 130243, 130252, 130253, 130668, 130254, 130256, 130258, 130259, 130645, 130670, 130671, 130672, 130673, 130674, 130646, 130647, 130648, 130649, 130676, 130650, 130652, 130677, 130653, 130680, 130654, 130659, 130681, 130660, 130661, 130662, 130663, 130664, 130666, 130682, 130683, 130684, 130685, 130688, 130687.